Unusual Clinical Presentation of Ethylene Glycol Poisoning: Unilateral Facial Nerve ParalysisReport as inadecuate




Unusual Clinical Presentation of Ethylene Glycol Poisoning: Unilateral Facial Nerve Paralysis - Download this document for free, or read online. Document in PDF available to download.

Case Reports in MedicineVolume 2013 2013, Article ID 460250, 3 pages

Case Report

Department of Internal Medicine, Erciyes University Medical School, Melikgazi, 38039 Kayseri, Turkey

Department of Nephrology, Erciyes University Medical School, Melikgazi, 38039 Kayseri, Turkey

Department of Neurology, Erciyes University Medical School, Melikgazi, 38039 Kayseri, Turkey

Received 4 August 2013; Revised 12 September 2013; Accepted 1 October 2013

Academic Editor: Bruno Megarbane

Copyright © 2013 Eray Eroglu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Ethylene glycol EG may be consumed accidentally or intentionally, usually in the form of antifreeze products or as an ethanol substitute. EG is metabolized to toxic metabolites. These metabolites cause metabolic acidosis with increased anion gap, renal failure, oxaluria, damage to the central nervous system and cranial nerves, and cardiovascular instability. Early initiation of treatment can reduce the mortality and morbidity but different clinical presentations can cause delayed diagnosis and poor prognosis. Herein, we report a case with the atypical presentation of facial paralysis, hematuria, and kidney failure due to EG poisoning which progressed to end stage renal failure and permanent right peripheral facial nerve palsy.





Author: Eray Eroglu, Ismail Kocyigit, Sami Bahcebasi, Aydin Unal, Murat Hayri Sipahioglu, Merva Kocyigit, Bulent Tokgoz, and Oktay

Source: https://www.hindawi.com/



DOWNLOAD PDF




Related documents